MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PLUS PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER; INTRAVASCULAR LITHOTRIPSY (IV) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PLUS PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER; INTRAVASCULAR LITHOTRIPSY (IV) CATHETER
Model Number M5PIVL7060
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Retraction Problem (1536); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, a physical examination could not be performed.Based on the reported event, the distal balloon marker broke off and completely separated from the balloon.The balloon had detached and fell inside the patient.The physician opted not to retrieve the balloon but decided to place a stent over the separated piece by trapping it to the vessel wall with it.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
An m5 plus peripheral intravascular lithotripsy (ivl) catheter was used treat the iliac artery due to occlusive disease/claudication.Access to the lesion was obtained via femoral approach.It was reported that after the m5+ balloon delivered 181 pulses to the target lesion, the physician deflated the balloon, pulled it back towards the lesion and back into the sheath.However, the distal balloon marker broke off completely and the balloon fell inside the patient's anatomy.The balloon is left inside the patient and the physician did not attempt to retrieve it.The physician decided that the best solution was to stent over the separated piece by trapping it to the wall with the stent.There is no plan to remove the balloon since the stent was placed as per the normal treatment.The physician felt it was a difficult procedure that turned out successfully.The patient was discharged to home the same day with no clinical sequelae.

Brand Name
SHOCKWAVE M5 PLUS PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IV) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key15728643
Report Number3015053858-2022-00064
Device Sequence Number20645902
Product Code PPN
UDI-Device Identifier00195451000270
UDI-Public(01)00195451000270(17)240430(10)82250532
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberM5PIVL7060
Device Catalogue NumberM5PIVL7060
Device Lot Number82250532
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown